1-888-BETSOFF logo

Home.

Schedule.

Schedule.

Presentations.

Presentations.

Presentations.

Presentations.

Presentations.

Presentations.

Presentations.

Consortium Information.

Home.

Home.

888BETSOFF.org


Day One | Day Two | Day Three
Day Two - Thurs., June 21, 2018
8 a.m. – 5 p.m. Exhibit Hall Open

Registration Table Open
8 – 9 a.m. Continental Breakfast
9 10 a.m.
Session 6 - 60 min.
Keynote Address: Confessions of a Video Game Addict
Cam Adair, Founder of Game Quitters

Objective: Assess 'gaming disorder' criteria according to the ICD-11 Beta List. Explain the role of peer support in addiction recovery. Identify the main barriers for help-seekers.
10 – 10:15 a.m. Networking Break
10:15 11:45 a.m.
Session 7 - 90 min.

Urine Drug Testing--It's Not Always Crystal Clear
Kirk Moberg, MD, PhD, MRO

Objective: The participant will discuss the role and limitations of drug testing in the treatment of substance use disorders and gambling disorder.  The participant will compare and contrast screening tests with confirmation tests.  The participant will discuss the difficulties of inferring impairment from a drug test result.


A Call for Healing-Oriented Substance Use Disorder Care in Human Services
Justin Spiehs, LMFT, LMAC

Objective: Upon completion of this presentation, participants should be able to identify how language impacts SUD stigmatizations, treatment, and clients, participants should be able to differentiate between “recovery” and “healing” and participants should be able to describe the “healing-oriented” approach to SUD care.


Finances and Compulsive Gambling: Treatment Considerations
Sheryl Anderson, MS ICGC-II, MN CGC, BCC, ADCR-MN and Sara Croymans MEd, AFC

Objective: Identify rationale and strategies for integrating financial counseling into treatment planning; identify rationale and strategies for including family and concerned others in addressing personal finances and review data that supports multi-disciplinary treatment approach.

11:45 a.m. – 12:45 p.m.

Lunch

12:45 2 p.m.
Session 8 - 75 min.
Keynote Address: Policy and Political Dynamics of the Opioid Addiction Crisis in the United States
Mark Parrino, MPA


Objective: Explain the current policy challenges facing the federal government and state governments, in response to the opioid use/abuse epidemic in the United States, educate on the President's Commission on Combating Drug Addiction and the Opioid Crisis, as chaired by Governor Christie and review of basic data with regard to OTP expansion and how DATA 2000 practices are treating more patients in rural and suburban areas of the United States.
2 2:15 p.m. Networking Break
2:15 3:15 p.m.
Session 9 - 60 min.
Pathways to Recovery-Oriented Systems of Care and Overcoming Obstacles
Stacy Connor, PhD, LMFT, LMAC

Objective:Upon completion of this session, the participant will be able to describe differences between the recovery-oriented systems of care and acute-care models, the participant will be able to describe differences between probation and treatment systems in their experience of barriers and facilitators to doing their best recovery-oriented work to address substance use disorders, and the participant will generate a list of goals related to the development or strengthening of recovery-oriented systems of care in their community to address substance use disorders.


Video Game Addiction 101
Cam Adair

Objective: A the conclusion of this presentation, participants will know the definition of video game addiction and demographics of those affected, be able to identify the main obstacles to successful recovery and be able to explain the four human needs gaming fulfills, and the role immersive game design has on someone's brain.


Poverty and Addiction
Mark Blakeslee, LCMFT, LCAC, KCGC II

Objective: Participants will be able to identify the characteristics of poverty, examine the components that keep people in poverty and illustrate ways to assist people in poverty to bridge their way to middle class.
3:15 – 3:30 p.m. Networking Break
3:30– 5 p.m.
Session 10 - 90 min.
Keynote Address: Building Buy-in: Merging Outreach in Problem Gambling and Behavioral Health
Stacey Frohnapfel-Hasson, MPA, OCPC


Participants will be able to create a step-by-step approach to building community buy-in for an outreach and awareness campaign for Gambling Disorder, they will gain knowledge regarding state-of-the-art outreach tactics to engage the public for more effective prevention message dissemination and be able to explain a research basis for how gambling growth impacted at-risk/problem gambling prevalence.
6:30 – 9:30 p.m. Dessert Networking Reception
hosted by Project Turnabout
*2018 Midwest Conference on Problem Gambling and Substance Abuse event speakers and schedule are subject to change

To access details and applications you will need to download Adobe Acrobat Reader available for free at Adobe's Web site.

Copyright 2018, Missouri Lottery Commission. All rights reserved.
Created by the Missouri Lottery in cooperation with the Missouri Alliance to Curb Problem Gambling.
Comments or questions about this Web site can be directed to betsoff@molottery.com

.